Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 22, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 5, 2013, 1:08 PM CST for 4 counties in Alabama. It was in force for 67 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 5, 2013, 1:08 PM CST (19:08 UTC)
- Expired
- Mar 5, 2013, 2:15 PM CST
- In force
- 67 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Bibb County, AL, Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 29 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 5, 1:09 PM CST | TSTM WND GST 30 | Pleasant Grove, AL | |
| Mar 5, 1:09 PM CST | TSTM WND GST 58 | Pleasant Grove, AL | |
| Mar 5, 1:30 PM CST | TSTM WND DMG | Birmingham, AL | LARGE TREE WAS BLOWN DOWN ON POWER LINES AT 40TH AVE N AND 41ST N. |
| Mar 5, 1:48 PM CST | TSTM WND DMG | 1 Wnw Columbiana, AL | SEVERAL SECTIONS OF ROOF...APPROXIMATELY 20 FT WIDE...REMOVED FROM COLUMBIANA MIDDLE SCHOOL. AT LEAST TWO CLASSROOMS WERE DAMAGED. WINDS ESTIMATED AT 70-80 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872
WUUS54 KBMX 051908
SVRBMX
ALC007-073-117-125-052015-
/O.NEW.KBMX.SV.W.0022.130305T1908Z-130305T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
108 PM CST TUE MAR 5 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BIBB COUNTY IN ALABAMA...
JEFFERSON COUNTY IN ALABAMA...
SHELBY COUNTY IN ALABAMA...
SOUTHEASTERN TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 215 PM CST
* AT 108 PM CST...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
MULGA TO 6 MILES NORTHWEST OF EOLINE...AND MOVING EAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...BESSEMER...FULTONDALE...GARDENDALE...BIRMINGHAM...
HOMEWOOD...VESTAVIA HILLS AND IRONDALE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 275...
INTERSTATE 459 EXIT NUMBERS 1 THROUGH 33...
US 78 EXIT NUMBERS 85 THROUGH 91...
INTERSTATE 20 EXIT NUMBERS 86 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...
WINDS OF 60 TO 70 MPH WILL BREAK LARGE TREE LIMBS AND CAUSE SOME
DAMAGE...ESPECIALLY TO SMALLER STRUCTURES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3376 8654 3365 8652 3356 8655 3355 8648
3350 8648 3350 8638 3339 8638 3335 8634
3334 8637 3330 8636 3327 8639 3328 8643
3320 8646 3318 8651 3313 8646 3307 8651
3307 8688 3304 8688 3299 8742 3378 8696
TIME...MOT...LOC 1908Z 264DEG 57KT 3357 8689 3308 8723
$$
753 follow-up statements
058
WWUS54 KBMX 051925
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
125 PM CST TUE MAR 5 2013
ALC125-051935-
/O.CAN.KBMX.SV.W.0022.000000T0000Z-130305T2015Z/
TUSCALOOSA AL-
125 PM CST TUE MAR 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TUSCALOOSA COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3365 8652 3356 8655 3355 8648 3350 8648
3350 8638 3339 8638 3335 8634 3334 8637
3329 8637 3328 8643 3320 8646 3318 8651
3313 8646 3307 8651 3307 8688 3304 8688
3302 8713 3365 8671 3376 8654
TIME...MOT...LOC 1925Z 264DEG 57KT 3360 8657 3311 8691
$$
ALC007-073-117-052015-
/O.CON.KBMX.SV.W.0022.000000T0000Z-130305T2015Z/
BIBB AL-JEFFERSON AL-SHELBY AL-
125 PM CST TUE MAR 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHELBY...
SOUTHEASTERN JEFFERSON AND CENTRAL BIBB COUNTIES UNTIL 215 PM CST...
AT 125 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM ALTON TO 5 MILES WEST OF WILTON...MOVING EAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
LEEDS...MONTEVALLO...CHELSEA...CALERA...COLUMBIANA...WILSONVILLE...
MEADOWBROOK...WILTON...OAK MOUNTAIN STATE PARK AND GREYSTONE.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 258...
INTERSTATE 459 EXIT NUMBERS 6 THROUGH 33...
INTERSTATE 20 EXIT NUMBERS 128 THROUGH 140...
INTERSTATE 59 EXIT NUMBERS 130 THROUGH 143...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3365 8652 3356 8655 3355 8648 3350 8648
3350 8638 3339 8638 3335 8634 3334 8637
3329 8637 3328 8643 3320 8646 3318 8651
3313 8646 3307 8651 3307 8688 3304 8688
3302 8713 3365 8671 3376 8654
TIME...MOT...LOC 1925Z 264DEG 57KT 3360 8657 3311 8691
$$
GRANTHAM392
WWUS54 KBMX 051942
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
142 PM CST TUE MAR 5 2013
ALC007-073-051952-
/O.CAN.KBMX.SV.W.0022.000000T0000Z-130305T2015Z/
BIBB AL-JEFFERSON AL-
142 PM CST TUE MAR 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON AND
CENTRAL BIBB COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3355 8648 3350 8648 3350 8638 3339 8638
3335 8634 3334 8637 3329 8637 3328 8643
3323 8647 3320 8646 3320 8648 3318 8651
3313 8646 3307 8651 3307 8688 3347 8660
TIME...MOT...LOC 1942Z 264DEG 57KT 3353 8639 3309 8667
$$
ALC117-052015-
/O.CON.KBMX.SV.W.0022.000000T0000Z-130305T2015Z/
SHELBY AL-
142 PM CST TUE MAR 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SHELBY
COUNTY UNTIL 215 PM CST...
AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM VANDIVER TO CALERA...MOVING EAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE...
COLUMBIANA...WILSONVILLE...VINCENT...HARPERSVILLE...SHELBY...AL 145
AND CR 46...BEESWAX CREEK PARK...GASTON STEAM PLANT...SPRING CREEK
AT LAY LAKE AND ALABAMA 4H CENTER.
THIS INCLUDES...
INTERSTATE 65 EXIT NUMBERS 228 THROUGH 234...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3355 8648 3350 8648 3350 8638 3339 8638
3335 8634 3334 8637 3329 8637 3328 8643
3323 8647 3320 8646 3320 8648 3318 8651
3313 8646 3307 8651 3307 8688 3347 8660
TIME...MOT...LOC 1942Z 264DEG 57KT 3353 8639 3309 8667
$$
GRANTHAM757
WWUS54 KBMX 052002
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
202 PM CST TUE MAR 5 2013
ALC117-052011-
/O.CAN.KBMX.SV.W.0022.000000T0000Z-130305T2015Z/
SHELBY AL-
202 PM CST TUE MAR 5 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHELBY COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN BIRMINGHAM.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3355 8648 3350 8648 3350 8638 3339 8638
3335 8634 3334 8637 3329 8637 3328 8643
3323 8647 3320 8646 3320 8648 3318 8651
3313 8646 3307 8651 3307 8688 3347 8660
TIME...MOT...LOC 2001Z 264DEG 57KT 3356 8603 3312 8631
$$
GRANTHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 5, 12:01 PM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Mar 5, 12:01 PM CST, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1201 PM CST TUE MAR 5 2013 .UPDATE... MESOSCALE UPDATE. && .DISCUSSION... STRONG COLD FRONT REALLY MAKING AND EASTWARD PUSH EARLY THIS AFTERNOON. A FEW STORMS HAVE BEEN STRONG TO SEVERE WITH DIME TO HALF DOLLAR SIZE HAIL. STILL DO NOT HAVE ANY SURFACE BASED CAPE TO WORK WITH JUST AHEAD OF THE FRONT...BUT WARMER CONDITIONS MAY ALLOW SOME CAPE DEVELOPMENT EAST LATER THIS AFTERNOON. SHEAR VALUES WOULD ALLOW SOME STORM ORGANIZATION AND WE MAY SEE AN UPSWING IN ACTIVITY BY 3 PM EAST. K INDICES AND THEREFORE OVERALL MOISTURE CONTENT IS LIMITED ALONG THE SOUTHERN PERIPHERY OF THE AREA...BUT UPPER FORCING IS VERY STRONG. MOISTURE TRANSPORT VECTORS ARE ALSO NOT TOO FAVORABLE FOR ADDING ANY SIGNIFICANT MOISTURE BEFORE THE FRONT GOES BY. UPPER LEVEL CAPE IN THE HAIL GROWTH REGION WILL SUPPORT MORE HAIL THROUGH THE AFTERNOON AND THE WET BULB ZERO IS JUST BELOW 9K FT. SOME OF THIS HAIL MAY APPROACH SEVERE LIMITS BUT MOST WILL BE IN THE PEA TO DIME SIZE RANGE. DAMAGING WINDS WILL ALSO BE POSSIBLE WITH SOME DRY AIR ALOFT. EXPECT 45 TO 65 MPH NEAR THE STRONGER THUNDERSTORM ACTIVITY. WINDS REMAIN GUSTY OUTSIDE THE RAIN AREAS WITH 35 TO 45 MPH POSSIBLE BOTH AHEAD AND BEHIND THE FRONT. SURFACE TEMPS AND DEW POINTS DROP SIGNIFICANTLY BEHIND THE FRONT AND HAVE ADJUSTED THE HOURLY TRENDS ACCORDINGLY...MUCH COOLER THIS AFTERNOON WEST. ANY STRONGER STORM THREAT ENDS BY 7 PM IN THE SOUTH AND EAST COUNTIES. INCREASED RAIN CHANCES A BIT FARTHER SOUTH BUT IT SHOULD RATHER BRIEF AS THE FRONT GOES BY. 75 && .AVIATION... FOR 18Z TAF DISCUSSION. BASED ON CURRENT OBSERVATIONS AND TRENDS...MVFR CIGS WILL BE PREDOMINANT AS THE SHOWERS AND STORMS AHEAD OF THE COLD FRONT MOVE THRU THE AREA THIS AFTERNOON...ALTHOUGH SOME BRIEF IFR CANNOT BE RULED OUT. RADAR CURRENTLY SHOWS A THIN LINE OF HEAVIER SHOWERS AND EMBEDDED TSTORMS MOVING ACROSS WESTERN ALABAMA...AND THE SPEED OF THIS FEATURE HAS IT IMPACTING TCL BY 19Z AND THEN ANB BY 21Z...ROUGHLY. TIMING WAS MORE DIFFICULT FOR THE SOUTHEAST...THEREFORE GAVE A SOMEWHAT LARGER WINDOW FOR POSSIBLE TSTORM ACTIVITY. SCATTERED SHOWERS ARE POSSIBLE FOR AN HOUR OR SO ONCE THE LINE PASSES...WITH CIGS SLOWLY INCREASING THRU THE REMAINDER OF THE AFTERNOON AND EVENING. WINDS WILL REMAIN GUSTY THRU MUCH OF THE PERIOD THANKS TO A TIGHT PRESSURE GRADIENT BOTH AHEAD AND BEHIND THE FRONTAL SYSTEM. SOUTHWESTERLY WINDS WILL SWITCH TO THE NORTHWEST AFTER FRONTAL PASSAGE. SUSTAINED WINDS OF 15-20 KTS WITH GUSTS UP TO 30 KTS ARE POSSIBLE...ESPECIALLY IMMEDIATELY FOLLOWING THE FRONT. 19 && .PREV DISCUSSION... /ISSUED 519 AM CST TUE MAR 5 2013/ DISCUSSION... AMPLE CLOUD COVER THIS MORNING WITH WARM MOIST SOUTHERLY FLOW SPREADING ACROSS THE STATE AHEAD OF A SURFACE FRONTAL SYSTEM. A SURFACE LOW WAS NOTED ACROSS THE MID MS RIVER VALLEY WITH AN ASSOCIATED FRONT EXTENDING TO THE SW INTO S TX. THIS LOW IS EXPECTED TO MOVE NEWD TODAY TOWARD OH AND WILL DRAG THE FRONT OUT OF TX AND ACROSS AL DURING THE AFTERNOON TODAY. AHEAD OF THE FRONT...SURFACE PRESSURE GRADIENTS WILL TIGHTEN SUFFICIENTLY ENOUGH OUTSIDE OF STORMS TO WARRANT A WIND ADVISORY FOR C AL WITH SUSTAINED S/SW 20-30 MPH AT TIMES AND GUSTS TO 35 MPH. BEHIND THE FRONT...WINDS SHOULD STAY UP AS WELL INITIALLY FROM THE W/NW. A WIND ADVISORY WILL BE IN EFFECT FROM NOON THRU 8 PM. SYSTEM ALTHOUGH MARGINAL IS LOOKING A LITTLE BETTER THAN YESTERDAY. LOW LEVEL INSTABILITY FOR THE MOST PART WILL BE LOW...EXCEPT POSSIBLY IN A SMALL WINDOW THIS AFTERNOON FROM NOON TO 5 PM-ISH ACROSS THE SE COUNTIES...GENERALLY S/E OF A ROANOKE TO MONTGOMERY LINE...WHERE SOUNDINGS DO NOT LOOK QUITE AS CAPPED ALOFT ALLOWING FOR BETTER INSTABILITIES...CAPES...UPDRAFTS...ETC. THE SE COUNTIES' SHEAR AND LIFT WILL BE ENHANCED BY A LOW LEVEL JET ALONG WITH AN ENHANCED MID LEVEL JET EXIT REGION. DEW POINTS IN THE LOWER TO MIDDLE 50S WILL BE MARGINAL BUT MAY BE JUST ENOUGH ALONG THE FRONT FOR SOME MARGINALLY SEVERE STORMS ALONG THE FRONT...WITH DAMAGING WINDS AND HAIL THE MAIN THREATS. ACROSS THE REST OF C AL...WARMER TEMPERATURES ALOFT COULD LIMIT SURFACE INSTABILITY BUT ELEVATED STORMS ARE POSSIBLE...WITH SMALL HAIL POSSIBLE IN THE STRONGER STORMS ALONG THE FRONT AND SOME GUSTY WINDS. OVERALL MOISTURE IS LIMITED...WITH PW'S OF 1-1.2 AT MOST EXPECTED AND HEAVY RAINFALL IS NOT EXPECTED. STORMS CLEAR OUT QUICKLY DURING THE EVENING AS THE FRONT PROGRESSES SO ONLY A SLIGHT CHANCE OF SHOWERS SE IN THE EARLY EVENING. THE REMAINDER OF THE WORK WEEK LOOKS DRY WITH A SHOT OF COLD AIR FOR TUE NT THRU THU NT BEHIND THE FRONT. THE RIDGE THEN SETTLES INTO THE NE/ERN U.S. FOR FRI INTO THE WEEKEND FOR A MUCH MODERATING BUT DRY AIR MASS WITH NE/E FLOW AROUND THE BASE OF THE RIDGE ACROSS C AL. AS WE MOVE INTO LATE SUN...ANOTHER FRONTAL SYSTEM WILL APPROACH THE DEEP SOUTH. LEANING TOWARD THE SLOWER EURO WITH THE ARRIVAL OF THE NEXT SYSTEM AS ONE...IT HAS BEEN MORE CONSISTENT AND TWO...THE UPPER FLOW IS NOT CONDUCIVE OF QUICKLY MOVING ANOTHER SYSTEM THROUGH THE S AS IT WILL TAKE TIME TO BREAK DOWN THE UPPER RIDGE IN PLACE. HOWEVER...WITH TIMING DIFFERENCES WILL KEEP WITH LOW POPS FOR SUN NT THRU MON. 08/MK && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 59 31 47 29 56 / 90 10 0 0 0 ANNISTON 66 31 48 28 57 / 80 10 0 0 0 BIRMINGHAM 64 31 50 30 57 / 80 0 0 0 0 TUSCALOOSA 67 32 52 30 58 / 80 0 0 0 0 CALERA 65 32 51 30 57 / 80 0 0 0 0 AUBURN 70 32 50 30 58 / 60 20 0 0 0 MONTGOMERY 68 34 53 31 59 / 50 10 0 0 0 TROY 71 34 53 31 59 / 50 20 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. && 75/08/56
Hazardous weather outlook, Mar 5, 11:06 AM CST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1106 AM CST TUE MAR 5 2013 ALZ011>015-017>050-061715- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1106 AM CST TUE MAR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. AS A COLD FRONT PASSES THROUGH CENTRAL ALABAMA...THERE WILL BE A SMALL CHANCE OF STRONG AND SEVERE STORMS AREA WIDE. THE BEST CHANCE WILL GENERALLY BE ALONG AND SOUTHEAST OF A LINE FROM WEDOWEE...IN RANDOLPH COUNTY...TO MONTGOMERY. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL BE THE PRIMARY THREATS. THE TORNADO THREAT IS MINIMAL BUT NOT ZERO. BREEZY CONDITIONS WILL EXIST ACROSS ALL OF CENTRAL ALABAMA FROM NOON THROUGH 8PM THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON ACROSS THE SOUTHEASTERN COUNTIES.
In the hours before
Local storm report, Mar 5, 10:59 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1059 AM CST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM HAIL HAMILTON 34.14N 87.98W
03/05/2013 E0.50 INCH MARION AL BROADCAST MEDIA
PEA TO MARBLE SIZE HAIL REPORTED IN HAMILTON.
&&Special weather statement, Mar 5, 11:12 AM CST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1112 AM CST TUE MAR 5 2013
ALZ011>013-051815-
FAYETTE AL-LAMAR AL-MARION AL-
1112 AM CST TUE MAR 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR MARION...LAMAR AND NORTHWESTERN
FAYETTE COUNTIES UNTIL 1215 PM CST...
AT 1112 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF WESTON TO
NEW SALEM TO 11 MILES SOUTHWEST OF COLUMBUS AFB...AND MOVING EAST AT
60 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SULLIGENT...
HAMILTON...
VERNON...
WINFIELD...
FAYETTE...
&&
LAT...LON 3432 8818 3431 8764 3387 8764 3387 8761
3370 8769 3355 8828
TIME...MOT...LOC 1712Z 253DEG 51KT 3427 8797 3414 8824
3356 8852
75Special weather statement, Mar 5, 11:34 AM CST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1134 AM CST TUE MAR 5 2013 ALZ012-013-022-023-030-031-051830- FAYETTE AL-GREENE AL-LAMAR AL-PICKENS AL-SUMTER AL-TUSCALOOSA AL- 1134 AM CST TUE MAR 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TUSCALOOSA... NORTHWESTERN SUMTER...PICKENS...SOUTHERN LAMAR...NORTHWESTERN GREENE AND SOUTHERN FAYETTE COUNTIES UNTIL 1230 PM CST... AT 1134 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF NEW HOPE TO 41 MILES WEST OF EMELLE...AND MOVING EAST AT 55 MPH. PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THESE STORMS. LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... MILLPORT... PICKENSVILLE... FAYETTE... REFORM... CARROLLTON... && LAT...LON 3364 8827 3373 8753 3280 8822 3277 8837 TIME...MOT...LOC 1734Z 260DEG 47KT 3355 8822 3274 8897 75
Special weather statement, Mar 5, 12:33 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1233 PM CST TUE MAR 5 2013
ALZ015-023>025-031-034-051915-
BIBB AL-GREENE AL-JEFFERSON AL-SHELBY AL-TUSCALOOSA AL-WALKER AL-
1233 PM CST TUE MAR 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...
TUSCALOOSA...WESTERN SHELBY...JEFFERSON...NORTHEASTERN GREENE AND
NORTHERN BIBB COUNTIES UNTIL 115 PM CST...
AT 1233 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM PARRISH TO JENA...AND
MOVING EAST AT 60 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CORDOVA...
NORTHPORT...
TUSCALOOSA...
HOLT...
DORA...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3378 8727 3374 8654 3373 8653 3309 8687
3300 8795
TIME...MOT...LOC 1833Z 265DEG 54KT 3372 8721 3308 8777
75Special weather statement, Mar 5, 12:41 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1241 PM CST TUE MAR 5 2013
ALZ030>034-039-051930-
BIBB AL-GREENE AL-HALE AL-MARENGO AL-PERRY AL-SUMTER AL-
1241 PM CST TUE MAR 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUMTER...PERRY...NORTHERN
MARENGO...HALE...SOUTHERN GREENE AND SOUTHERN BIBB COUNTIES UNTIL 130
PM CST...
AT 1241 PM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM EUTAW TO YORK...AND MOVING
EAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
DEMOPOLIS...
GREENSBORO...
BRENT...
CENTREVILLE...
UNIONTOWN...
&&
LAT...LON 3250 8840 3291 8801 3300 8692 3248 8737
3248 8742 3243 8742 3240 8842
TIME...MOT...LOC 1841Z 270DEG 60KT 3289 8785 3245 8826
75Local storm report, Mar 5, 12:51 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1251 PM CST TUE MAR 05 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 4 SSW HOLT 33.20N 87.54W
03/05/2013 E0.25 INCH TUSCALOOSA AL PUBLIC
REPORTED ALONG 15TH STREET NEAR FOREST LAKE.
&&
TGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:28 AM CST | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 16 hr |
| Mar 5, 10:19 AM CST | Special Weather Statement | BMX | Marion | 26 min |
| Mar 5, 10:41 AM CST | Severe Thunderstorm Warning | BMX | Marion | 34 min |
| Mar 5, 10:55 AM CST | Special Weather Statement | BMX | Winston | 35 min |
| Mar 5, 11:12 AM CST | Special Weather Statement | BMX | Fayette, Lamar, Marion | 63 min |
| Mar 5, 11:34 AM CST | Special Weather Statement | BMX | Pickens | 56 min |
| Mar 5, 12:33 PM CST | Special Weather Statement | BMX | Jefferson, Tuscaloosa | 42 min |
| Mar 5, 12:41 PM CST | Special Weather Statement | BMX | Greene, Hale, Perry, Sumter | 49 min |
| Mar 5, 1:31 PM CST | Special Weather Statement | BMX | Autauga, Chilton, Coosa, Dallas, Marengo, Perry | 44 min |
| Mar 5, 1:51 PM CST | Severe Thunderstorm Warning | BMX | Chilton, Clay, Coosa, Talladega | 39 min |
| Mar 5, 2:21 PM CST | Special Weather Statement | BMX | Autauga, Elmore, Lowndes, Montgomery | 39 min |
| Mar 5, 2:24 PM CST | Severe Thunderstorm Warning | BMX | Clay, Coosa, Elmore, Randolph, Tallapoosa | 66 min |
| Mar 5, 2:27 PM CST | Special Weather Statement | BMX | Calhoun, Cleburne | 48 min |
| Mar 5, 2:54 PM CST | Special Weather Statement | BMX | Chambers | 51 min |
| Mar 5, 3:00 PM CST | Special Weather Statement | BMX | Bullock, Lee, Macon, Montgomery, Pike | 45 min |
| Mar 5, 3:16 PM CST | Severe Thunderstorm Warning | BMX | Chambers, Lee | 44 min |
| Mar 5, 3:48 PM CST | Special Weather Statement | BMX | Barbour, Bullock, Pike, Russell | 57 min |
| Mar 5, 4:43 PM CST | Special Weather Statement | BMX | Barbour | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.